MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. GRASPING FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. GRASPING FORCEPS
Model Number FG-301Q
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to the service center for evaluation.The customer did not provide a specific model/serial/lot number for the mentioned device; therefore the dhr, manufacturer and production records cannot be reviewed.The cause of the reported event cannot be determined.
 
Event or Problem Description
The service center was informed that during a diagnostic endoscopic retrograde cholangiopancreatography (ercp) procedure, the flower basket forceps became stuck in patient's anatomy.The doctor was attempting to remove a bile duct stone that was calcified when the phenomenon occurred.The doctor increased dilation and was able to remove the stone using the balloon.The basket was removed by pulling it out, no surgery needed.The procedure was completed with the same device and by dilation with a biliary balloon.There was no delay in procedure.There was no patient injury reported.

Brand Name
GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9347406
Report Number8010047-2019-04030
Device Sequence Number2209717
Product Code OCZ
UDI-Device Identifier04953170032479
UDI-Public04953170032479
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-301Q
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2019
Initial Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1